Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes repeated mouth ulcers after taking Salazopyrin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I am taking salazopyrin tablets for Crohns since 2000. I am getting repeated mouth ulcers and it has been suggested that I have probably been on salazopyrin too long and they are the reason for continuous mouth ulcers. What do you think about this Doctor?
Posted Sat, 15 Feb 2014 in General Health
Answered by Dr. Lohit K 5 hours later
Brief Answer: Possible reduced blood counts. Detailed Answer: Hi XXXX, Thanks for writing to XXXXXXX I went through your query and understood your concerns. This medicine may rarely cause a decrease in the normal amounts of blood cells in the blood.repeated mouth ulcer is one of the presentation of this. so you better get your blood counts done. While taking this medicine you should have regular blood tests to monitor your liver function, kidney function, and the levels of your blood component. I usually treat my patient with crohn's with medication only during active duration , once remission starts then medications can be gradually stopped, medications not necessary during remission time. Consult your doctor to know your stage of disease and need of medication. Hope this information helpful to you, feel free to ask further queries. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor